Jun 13, 2002
I'm very interested in treatment manipulation.I have been on many drugs,switching around because of various side effects.Some were mere nuissances some were and still are seriously inpacting my quality of life.I have no Known resistance other than 3tc that showed up as I was switching my first reg(3 years ago)My vl is always less than 50 and my cd4 has been in the 800-1200 range the last three years.I currently use viramune so would most studies exclude me because of the lead in? What I really want is a treatment interuption and I am so willing to set up stop losses with my doctor and adhear to them,but as far as him being very workable with me changing drugs around everytime I ask for an interuption the answer is no.I admit prior to treatment my v.l which was chronically in the 35-45k range went to 190k and that's what prompted treatment,but my cd4 had bottomed at that point to 400.Do you think the vl reading is what's holding my doctor back.When I bring it up,he says we may not be able to recover the the suppression and I guess the high cd4 readings. I just so badly need a break,and I wouldn't be stupid enough to try it on my own,I mean with all the new information emerging it looks as if I could probably get away with a couple of months at least and besides by being where I am for the last 3 years doesn't that help? I would never want to leave my doctor, because we've been together so long ,I'm just so unhappy with side effects..
Response from Dr. Boyle
I hear you loud and clear regarding your medication fatigue and its very understandable. With your current T cells as high as they are and your nadir around 400, I don't think it is unreasonable for you to take a break. You should discuss this with your doctor and look for a trial that is doing treatment interruption or you should be very carefully monitored by your doctor while off therapy. Some trials are now experimenting with adjunctive medications (e.g., IL-2, HIV vaccines) that may help maintain T cells or viral load during the interruption and I would urge you to seek one of these out if you decide to go forward with the interruption.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling, Numbness, Or Pain In Feet Or Hands For Secondary Symptoms Of Hiv
- Can Hiv Cause A Flu-like Illness With Fever, Aches And Swollen Glands?
- Can You Die From Toxoplasmosis?
- How Do You Cure Gynecomastia?
- How Long Does It Take To Get Rid Of Gynecomastia?
- Is Hodgkin's Lymphoma Dangerous?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.